Discussions that mention cozaar

Knee & Hip Problems board


Hi Rick,

I can really relate to your frustration. My knees were damaged 5 yrs ago by a drug called Cozaar (b/p med). I can't walk any distance without elastic bandages.

After two ortho appointments etc, an MRI, X-rays, I've found the best advice from a book called:

Knee Pain & Surgery by Ronald P. Grelsamer an Orthopedic Surgeon

So far I'm pretty sure that my ligaments were damaged. Doing the exercises really helps with that problem but does not make it go away. I know you don't have pain but I think you would learn a lot by reading that book.

I ride an exercise bike 1/2 hr daily, & swim one hour which helps. I would love to ride my regular bike again but don't dare to hope for that.

Increasing the muscle strength of the muscles in front & back of your legs may help.

Recently, I was out of town for 2 wks & I wasn't able to do my regular exercises. My knees went downhill fast so I know I am on the right track.

I'm usually on the b/p board if you have any questions & I forget to check in here. Fam
Hi Rick,

I can really relate to your frustration. My knees were damaged 5 yrs ago by a drug called Cozaar (b/p med). I can't walk any distance without elastic bandages.

After two ortho appointments etc, an MRI, X-rays, I've found the best advice from a book called:

Knee Pain & Surgery by Ronald P. Grelsamer an Orthopedic Surgeon

So far I'm pretty sure that my ligaments were damaged. Doing the exercises really helps with that problem but does not make it go away. I know you don't have pain but I think you would learn a lot by reading that book.

I ride an exercise bike 1/2 hr daily, & swim one hour which helps. I would love to ride my regular bike again but don't dare to hope for that.

Increasing the muscle strength of the muscles in front & back of your legs may help.

Recently, I was out of town for 2 wks & I wasn't able to do my regular exercises. My knees went downhill fast so I know I am on the right track.

I'm usually on the b/p board if you have any questions & I forget to check in here. Fam
I was on Cozaar for almost the same length of time - basically it cause the knee pain and weakness because it was leaching magnesium out of my system. I've been on 120% of the recommended daily dose of magnesium now for around five days, and my legs are almost 100% better.

You also need to avoid other nasty leachers of magnesium - soda is a huge one (the phosphates cause the problem), and add lots of foods that contain magnesium if you don't eat them (whole grains, brown rice, some veggies)

Your bones are a storehouse for lots of minerals, and when they are depleted in the body's system, the bones give up their "nest egg" in hopes that you will replace it at some point. But if you don't, you basically end up with "mushy" stance - have to hold on to things, walk like an 80 year old, etc.

I hate Cozaar, and I hate the fact that the PDF says nothing about this side-effect.